Partial thyroidectomy : Hi everyone I had a... - Thyroid UK

Thyroid UK
109,916 members127,748 posts

Partial thyroidectomy

Raali
Raali

Hi everyone I had a partial thyroidectomy last year in August. Every month since the surgery I have steadily felt worse! My endo placed me on a low dose of t4 which is only 50mcg and without telling him I added 5mcg of t3 to the dose as he won’t agree. I have only been on this dose for three weeks and got my tests done. The thyroid test results showed both free t3 and t4 at the bottom end of the range. Please see I don’t live in Uk so the lab ranges are a bit different

My tsh is 0.41 Range ( 0.4-4.5)

Freet4 0.8. (0.7- 1.5)

Free t3 2.1 ( 1.7-3.7)

Ever since the surgery my pms has gotten worse so has the fatigue, muscle and joint pain. I would appreciate everyone’s help!

8 Replies
oldestnewest

2.1 is not the bottom of the FT3 range. It is a whisker under mid-range. Which is not surprising, because you're only taking a tiny dose of T3. However, you can expect your FT4 to be low because a) you're only taking a tiny dose of levo, and b) you're taking T3. Hopefully, your doctor will give you an increase in dose of levo. And, you can increase your T3 yourself - but not both at the same time. :)

Raali
Raali in reply to greygoose

Thanks Greygoose! I feel better when my Free t4 is around 1 and free t3 around 3 in the range given above. I have increased my t4 dose to 100 mcg but I am still on 5 mcg of t3. Its only been two days, but I am getting heart palpitations. They are not constant though. My major symptom is the brain fog I want to get rid of it as it is causing me immense depression. Also the heart palpitations, I don’t know what to do! The endos I have met have no clue how to treat this! So I am basically on my own. I can purchase both these medicines but don’t know how to use them. So please guide me! I don’t know what to do! How long does it take for the brain fog to go away? Will I ever get better or stay the same?!? I am so lost and scared, please help!

greygoose
greygoose in reply to Raali

If I were you, I would have increased the T3 first. T3 is the active hormone. Every single cell in your body needs it to function correctly. It's low T3 that causes symptoms.

T4 is the storage hormone, and it takes at least a week to start converting, so I don't suppose your palpitations have anything to do with your increase in dose. Palpitations can be a symptom of under-medication.

Having said that, you did increase by rather a lot. Changes in the T4 dose should only be 25 mcg every six weeks. So, try reducing your T4 by 25 mcg, now, and then wait six weeks on that dose and get retested. And, if your FT3 is still too low, increase that by 5 mcg. :)

Get your vitamin D levels checked as you have joint/muscle pain. Make sure you eat enough calcium rich foods. Prunes are said to contain boron so may be good for bones and magnesium malate or similar might be worth a try. You also need to check ferritin levels and a full iron panel would be good. Fatigue may be related to low iron levels.

Raali
Raali in reply to Nanaedake

Thank you for the advice!

I had a partial thyroidectomy last May and I didn't feel better until I switched to dessicated Thyroid pills that have T4 and T3. I'm on 60mg of that now which is about 100mg of a T4 alone. I also supplement with D3, B12, magnesium, melatonin, iron, zinc and omega 3's. I have also gone gluten free and I limit my dairy..this has really helped with my joint pain. If I were you I would try to get an increase in your meds (if your dr won't listen to you, find another one), get your vitamin levels checked, and take a look at your diet.

Raali
Raali in reply to Tinkermt

Hi there! Thanks for the reply. I can’t get NDT where I live so will probably have to work with t4 and t3 meds. How long did it take you to feel better once you switched? Also if I takec100 mcg of t4 how much t3 should I be taking? How is your brain fog? Did it get better. Please would love to know!

Tinkermt
Tinkermt in reply to Raali

I'm sorry I'm not really sure because my T4 and T3 are together in my pill. My brain fog has continually gotten better since switching.

You may also like...